Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A Markov-type inequality for arbitrary plane continua

Author: Alexandre Eremenko
Journal: Proc. Amer. Math. Soc. 135 (2007), 1505-1510
MSC (2000): Primary 41A17, 26D05
Published electronically: November 29, 2006
MathSciNet review: 2276660
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Markov's inequality is

$\displaystyle \sup_{[-1,1]}\vert f'\vert\leq(\deg f)^2\sup_{[-1,1]}\vert f\vert,$

for all polynomials $ f$. We prove a precise version of this inequality with an arbitrary continuum in the complex plane instead of the interval $ [-1,1]$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 41A17, 26D05

Retrieve articles in all journals with MSC (2000): 41A17, 26D05

Additional Information

Alexandre Eremenko
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

PII: S 0002-9939(06)08640-0
Received by editor(s): September 1, 2005
Received by editor(s) in revised form: January 3, 2006
Published electronically: November 29, 2006
Additional Notes: The author was supported by NSF grants DMS-0100512 and DMS-0244421.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia